MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a neff percutaneous access set was selected for an unknown procedure.As reported, "the introducer sheath of the distal plastic adapter was decoupled." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
B5- additional information was received 29jul2019.It was reported that the "distal plastic tip" separated from the introducer sheath.The device was removed from the patient and replaced with a new, similar device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, manufacturing instructions, and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the investigation from a complaint for the same product experiencing a similar failure mode (captured in medwatch report # 1820334-2016-00668) was examined.During visual inspection of the related complaint device, the flare was found to be extremely distorted and flattened.There appeared to be markings from a hemostat and the flare was split.Due to the flattening of the flare, a flare gauge was not used for dimensional verification.It is unclear as to whether the flare damage had only occurred during the retrieval process, or if the flare had also been damaged due to the device meeting resistance beyond its intended design.The investigation under medwatch report # 1820334-2016-00668 could not conclude a definitive conclusion and the investigation conclusion is cause not established.Because in both complaints the hub was separated from the sheath it is possible that the two events have a similar cause.In addition, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record revealed one nonconformance in the complaint lot and nonconformances affecting five products from related introducer lots.These five products were scrapped out prior to lot release.A software search of the complaint lot was completed and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no other lot related complaints from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8832580
Report Number1820334-2019-01813
Device Sequence Number14206257
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)211227(10)9409041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2021
Device Model NumberN/A
Device Catalogue NumberNPAS-100
Device Lot Number9409041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/29/2019
09/05/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/09/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1